Hail, Stevens
- When
- May 2, 8:05 PM CST
- Where
- Stevens County, 10 mi N of Morris
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.733, -95.933
Hail covered the ground.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 2, 1:42 PM CST, 6 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 242 PM CDT TUE MAY 2 2006 .DISCUSSION... LINE OF CU BEGINNING TO FORM OVR NERN NE AND SERN SD IN A RGN OF MAX SFC MOISTURE CONVERGENCE ALNG THE NRN END OF DRYLINE/PRE- FRONTAL TROF EVIDENT IN SFC OBS FROM NEAR MHE TO YKN TO LXN. SFC DEW PTS ARE A BIT MORE IMPRESSIVE OVR THE PAST HOUR TO TWO IN ADVANCE OF THIS FEATURE...WITH MID 50S PREVALENT BTWN THE DRYLINE /PRE-FRONTAL TROF AND THE WARM FRONT /WHICH EXTENDS FROM AROUND ATY TO ABOUT FRM/. SPC MESOANALYSIS GRAPHICS DEPICT 1500 J/KG OF SFC BASED CAPE IN THIS SAME RGN...AS WELL AS 50 KTS OF 0-6 KM BULK SHEAR /THE LATTER OF WHICH IS SUPPORTED BY DATA FROM THE WOOD LAKE PROFILER/. 18Z RUC CONT THE TREND OF ITS 12Z COUNTERPART AND THE 12Z GFS...TAKING THE ASSOC SFC LO ON A DUE EASTERLY TREK ALNG THE NE/SD BRDR THRU THE REMAINDER OF THE AFTN...REACHING SW MN BY 00Z BEFORE WASHING OUT BY MIDNGT AS THE MAIN UPR FORCING SHIFTS TO NRN MN. THE CONVECTION FAVORABLE AIRMASS IMMEDIATELY IN ADVANCE OF THE SFC LOW WILL ACCOMPANY ITS TREK INTO SRN AND CNTRL MN THIS EVE. ATTM...HAIL AND WIND REMAIN THE MAIN THREATS WITH ANY STORMS THAT ARE ABLE TO GET GOING...WITH STEEP MID LVL LAPSE RATES...DRY MID LVLS...AND RELATIVELY UNIDIRECTIONAL SHEAR. HOWEVER...IF CELLS ARE ABLE TO DEVELOP DISCREETLY OVR SWRN MN EARLY IN THE EVENT...HODOGRAPHS NEAR THE WARM FRONT APPEAR SUPPORTIVE OF A BRIEF TORNADO OR TWO...BUT THIS LIKELIHOOD IS NOT GREAT. THE FA SHUD BE PCPN FREE BY THE MRNG...AS APPROACHING 90 KT UPR JET WILL HELP TO PUSH THE COLD FRONT THRU THE AREA RATHER QUICKLY. THE REMAINDER OF THE WEEK SHUD BE DRY WITH SFC HIGH SETTLING INTO THE AREA...ALTHO CLDS SHUD INCR INTO THE WKEND AS SERIES OF VORT MAXES MOVE ACRS MAINLY NRN MN AND NWRN WI. TEMPS SHUD DECR THRU THE PERIOD...AS WELL. LONGER TERM...FRIDAY NIGHT THROUGH TUESDAY NIGHT THE WEATHER WILL REMAIN UNSETTLED OVER THE UPPER MIDWEST DURING THE PERIOD AS A REX BLOCK STAYS LOCKED OVER NORTH AMERICA. THE LATEST UKMET AND GFS MODELS BOTH INDICATED THE LONGWAVE TROUGH THAT WAS FORECAST OVER THE GREAT LAKES...TO LIFT EAST EARLIER IN THE PERIOD. THE NEXT SHORT WAVE TROUGH IS PROGGED TO MOVE INTO THE NORTHERN PLAINS LATE SUNDAY AND SUNDAY NIGHT. THIS SYSTEM SHOULD GENERATE OR INSTIGATE SOME SCATTERED TSRA OVER THE UPPER MIDWEST. TEMPS SHOULD WARM INTO THE MIDDLE 60S AND 70S AHEAD OF THIS FEATURE. OTHERWISE...A COOL PERIOD WITH TEMPERATURES MODERATING CLOSE TO OUR SEASONAL NORMALS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && KAT/JVM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 503 AM CDT TUE MAY 2 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 031015- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 503 AM CDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH DAKOTA DURING THIS AFTERNOON WITH AN ASSOCIATED SURFACE COLD FRONT TRAILING ACROSS SOUTH DAKOTA. THIS FEATURE WILL LEAD TO A CHANCE FOR THUNDERSTORMS OVER WEST CENTRAL MINNESOTA LATE THIS AFTERNOON. WITH NEARLY FULL HEATING AND STRONG WINDS ALOFT THERE IS A SLIGHT RISK FOR ANY OF THESE STORMS TO BECOME SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND LARGE HAIL. THE COLD FRONT WILL MOVE RAPIDLY THROUGH THE OUTLOOK AREA TONIGHT ACTING AS A MECHANISM FOR THUNDERSTORM DEVELOPMENT. THERE IS A SLIGHT RISK FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE OVER THE ENTIRE OUTLOOK AREA...WITH THE PRIMARY THREATS CONTINUING TO BE DAMAGING WINDS AND LARGE HAIL OVER MINNESOTA COUNTIES. AS THESE STORMS MOVE INTO WEST CENTRAL WISCONSIN AFTER 1000 PM...DAMAGING WINDS WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER WEST CENTRAL MINNESOTA AFTER 400 PM TODAY AND ACROSS THE REMAINDER OF THE OUTLOOK AREA BY EARLY EVENING. SPOTTERS SHOULD MAINTAIN WATCH ON THE LATEST FORECASTS THROUGHOUT THIS AFTERNOON. MTF
The Aberdeen radar (KABR), 195 km away, was scanning. The volume nearest the first event began at 02:02 UTC.
1 hail. Local standard time, as filed.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506011.